Psycho-Babble Medication Thread 755201

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Follow-Up Post RE: Start-Up Symptoms of Effexor XR

Posted by CA 2 NJ on May 2, 2007, at 13:44:03

Hey there. I am now wondering if maybe I'm just feeling the "normal" start up side effects that I didn't feel with taking 37.5mg? Because it's been hours since my last dose (which I took all 75mg again) and I still don't feel all that wonderful.

Does anyone know what the startup symptoms are of taking Effexor XR? Any experiences? Please, I would love to know as I need to know what to expect as I'm soon planning on traveling cross-country and won't be able to if I feel this way.

> Hello all. I just changed the way I'm taking My Effexor XR. I am now taking it all in the morning rather than 37.5 in the am & pm.
>
> I've noticed since I started dosing this way that I wake up feeling really weird. Even before it's time for my next dose.
>
> I believe the XR formulation has a half-life of like 10 hours or something. So if that's the case, does that mean I might be experiencing a bit of withdrawals?
>
> I like the energy taking it all at once gives me as I have actually gotten more accomplished these past few days than I have in months. But I don't like waking up to this either!
>
> I'm thinking maybe I should go back to 37.5 2x a day for 2 weeks and then taking 75mg in the morning and 37.5 in the evening. So that way I have a steady 75mg in my system. Does that sound right or make sense?
>
> I could really use some help here as I feel yucky and just want to go back to bed. Or go vomit. I feel out of it and it's a weird feeling which I don't at all like.
>
> Sounds to me like I'm experiencing a case of withdrawal between doses. That doesn't surprise me as I'm always one who has to take XR versions of meds at least 2x a day.
>
> So what do you suggest? And what do you think is happening? I really need some input as I feel cruddy and just yesterday I felt so good! :(
>
> Thanks everyone. Take care and have a great day!
>
>
> Hugs,
> CA 2 NJ

 

Re: Follow-Up Post RE: Start-Up Symptoms of Effexor XR CA 2 NJ

Posted by Phillipa on May 2, 2007, at 16:04:10

In reply to Follow-Up Post RE: Start-Up Symptoms of Effexor XR, posted by CA 2 NJ on May 2, 2007, at 13:44:03

I'd google Dr. Bob's site and type in effexor there must be hundreds of threads on that topic good luck I hope you find one that suits you I'm sure you will. Love Phillipa

 

Re: Follow-Up Post RE: Start-Up Symptoms of Effexor XR CA 2 NJ

Posted by fayeroe on May 2, 2007, at 19:26:14

In reply to Follow-Up Post RE: Start-Up Symptoms of Effexor XR, posted by CA 2 NJ on May 2, 2007, at 13:44:03

i think you shouldn't make any changes unless you've talked about it with your physician. i've taken effexorxr and it should be monitored by the doctor.

 

Re: Follow-Up Post RE: Start-Up Symptoms of Effexor XR CA 2 NJ

Posted by SandyWeb on May 8, 2007, at 10:31:35

In reply to Follow-Up Post RE: Start-Up Symptoms of Effexor XR, posted by CA 2 NJ on May 2, 2007, at 13:44:03

Hi there,

Just my experience, and I'm not a doctor:

But I felt absolutely lousy on Effexor XR until I reached 150 mg. I am now at 300 mg, and it has been the best AD if had since Remeron (which is such a shame that it causes sooo much weight gain). I think until you reach 150 mg on Effexor XR, you are only impacting upon the Serotonin. Higher than that dose starts impacting upon the norepinephrine. I actually felt an immediate difference between 75 mg and 150 mg, and I take it first thing in the morning as it does make my insomnia much worse if I take it during the day or at night.

Ask your doctor for any advice, though, as we are only the guinea pigs here. *smile*

God bless,
Sandy

 

Re: Follow-Up Post RE: Start-Up Symptoms of Effexor XR

Posted by Cynthia_Greene on May 8, 2007, at 12:49:29

In reply to Re: Follow-Up Post RE: Start-Up Symptoms of Effexor XR CA 2 NJ, posted by SandyWeb on May 8, 2007, at 10:31:35

For the first week I was on it, I felt a bit sick, usually when I first took it in the mornings. It never got worse than that, and it started to work pretty fast.
Now,I only get sick if I miss a dose by 2 hours or more. Coming off of it's going to be hard, I can already tell.
Hope it works for you.

 

Re: Follow-Up Post RE: Start-Up Symptoms of Effexor XR

Posted by CA 2 NJ on May 8, 2007, at 14:53:48

In reply to Re: Follow-Up Post RE: Start-Up Symptoms of Effexor XR, posted by Cynthia_Greene on May 8, 2007, at 12:49:29

Thanks for all your input. Right now I'm trying to take it at about 6 am and then at 11 am. I just can't seem to tolerate all 75 mg at once. And since the half-life begins at about 5.5 hours, I figure if I take it 5 hours later, it should remain pretty steady in my system. Also I don't want to take it more than 11 hours before my bedtime because that's the supposedly the longest half-life, if I remember correctly. And I do go to bed at 10 PM.

I just started doing this and feel kind of weird so far so I'm not sure if it will work but I sure hope so. I did notice last night before sleep I felt kinda depressed. Actually I've noticed this a couple of times. So I may have to either try taking 37.5 mg 3x/day or go back to taking it every 12 hours.

Anyone have any suggestions? I just dunno how to take this stuff! LOL Thanks so much and take good care! I hope to hear from someone shortly.


Hugs,
CA 2 NJ


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.